Posted 6/13/2011 12:34 PM (GMT -6)
I am normally not on this forum but another Healingwell board, and ran across this. I am 41 and have had migraines since I was about 9. Unfortunately my 9 year old son has been cursed with migraines since he was about 7. Finally got him to a Neurologist who diagnosed him and decided to try him on Topamax for a limited period of time. She also gave him an RX for 400 mg Motrin, with direction of taking the moment he realizes he has a headache, with a soda. If this doesnt work then he is to take Amerge (which has been successful for me for years) He has been on the Topamax since January, and wanted to leave him on till after school was out, she didnt want to wean him at the end of the school year. So, we have been keeping his headache log, and at this point has only had one headache in 1.5 months (woo-hoo) and the headache he did have was yesterday, after he had missed 2 doses of his topamax due to being at a friends for a longer than expected period of time. We go back to see her tomorrow and I am hoping she will ok getting him off the Topamax. I know it will need to be weaned down, but does anyone know how that works, what the length of time is that it will take him to be completely off? Anyone have any info on long term effects from the limited time on topamax, was this a long term solution or just a bandage on the problem. I hate to think that my son is going to be plagued for the rest of this life with pain like this. I am aware that he may grow out of the migraine, but I am trying to get an idea of the effect of the topamax.
Thank you in advance for your time and input